MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the popliteal artery.After a 2x80mm armada 14 balloon dilatation catheter (bdc) was prepared with no issues the bdc was attempted to be used to dilate the lesion; however, during its first inflation the balloon was noted to rupture at 14 atmospheres (atm).The bdc was removed and the vessel was attempted to be dilated with a 2x200mm armada 14 bdc, after being pre-prepared with no issues, but during the first inflation the balloon was noted to rupture at 12atm.The bdc was removed and replaced with a same sized armada 14 bdc and the procedure was completed.There were no adverse patient sequela and no clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation or during the first inflation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21327029
Report Number2024168-2025-01376
Device Sequence Number18174916
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public(01)08717648155994(11)240229(17)270731(10)4022941
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number4022941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown